MAUDE Adverse Event Report: ARTHROCARE CORPORATION MULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION MULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72290002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Sepsis (2067); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Following an operation on (b)(6) 2024 on a patient´s right shoulder rotator cuff repair, a second surgery for a sepsis lavage had to be carried out on (b)(6) 2024 due to infection.A total of six (6) multifix knotless anchor were used.It is unknown if the devices were retrieved from the patient.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).H10 h3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
Following an operation on (b)(6) 2024 on a patient's right shoulder rotator cuff repair, a second surgery for a sepsis lavage had to be carried out on (b)(6) 2024 due to infection.A total of two (2) multifix knotless anchor were used.All the devices stayed implanted and no void was left in the patient.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: corrected data on: h6 (clinical code & impact code).

Brand Name
MULTIFIX S-ULT 6.5MM KNOTLESS ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20257264
Report Number3006524618-2024-00406
Device Sequence Number18078276
Product Code MBI
UDI-Device Identifier00885556614211
UDI-Public885556614211
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K153669
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue Number72290002
Device Lot Number2114482
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer09/25/2024
10/28/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/01/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age73 YR
Patient SexFemale
Patient Weight77 KG